Itchy skin. No rash. Why does scratching cause bruising?

Trauma. To the small blood vessels under the skin causes them to break and bleed resulting in bruising.Also, as one ages, the skin becomes more thin , less elastic and fragile.If you are on Aspirin or other blood thinners, this will aggregate this mechanism.
Trauma. Scratching causes the small superficial blood vessels to break and bleed.

Related Questions

Sore throat, yellow phlegm, rash, bruising, nerve pain, muscle pain, itchy skin, tingling feet, headache. Rash dissapears 20 minutes. Cancer? Worried.

Take a deep breath. Relax... It does not sound like cancer. Those are a lot of symptoms though. It is most likely a viral infection, like the "flu", but it could be something else, so you should go see a doctor and get a proper exam. Read more...
Unclear. Cancer would not be the first thing that i would think of. With all of these symptoms, you should see your friendly primary care physician and try to find the cause. Read more...

Contagious itchy skin with no rash until scratched?

Some thoughts... Without a picture it's very difficult to diagnose a skin condition, and what you're describing can have many different causes. It could be a mild eczema, a fungal infection, a viral exanthem, a reaction to something you've come in contact with (a new perfume, lotion, soap), bug bites... It's a long list. If otc Hydrocortisone or Benadryl (diphenhydramine) isn't helping, make sure to check in with your doc! Read more...

I have very itchy skin and a rash appears after scratching. My doctor prescribed 1% steroid cream but it has no affect on the itchiness at all.

PRURITUS/ALLERGY. PRURITUS can be difficult to evaluate. You must rule out allergens in home and work environment Remember " ALLERGIES DEVELOP OVER TIME AND EXPOSURE" you must keep a diary to assist you, while you are documenting potential triggers, you should be on a H1 blocker Zyrtec 10mg/ H2 blocker Zantac 300mg/ leukotrine inhibitor Singulair (montelukast) 10mg/ELOCON.After labs and allergy testing serum may be needed. Read more...